Top
10
Doctor insights on: Amoxicillin Rash Itchy

Share
1

1
Is it possible to have serum sickness without presence of fever? (3 yr old, onset 12 days after starting amoxicillin, itchy rash and swollen joints)

Is it possible to have serum sickness without presence of fever? (3 yr old, onset 12 days after starting amoxicillin, itchy rash and swollen joints)

Usually not possible: fever is present in almost all cases, could there be exceptions, yes, but also it could be something else other than serum sickness, hard to make a diagnosis or suggest treatment on this platform, you need to see her doctor or a doctor who can guide you well, ? Order some lab tests and imaging studies after careful history and physical exam, good luck ...Read more

Dr. Cornelia Franz
1,059 doctors shared insights

Rash (Definition)

Most bumps and blotches on a newborn baby are harmless and clear up by themselves. By far the most common skin problem in infants is diaper rash. Diaper rash is an irritation of the skin caused by dampness, urine, or feces. Most babies who wear diapers will have some type of diaper rash. However, there are other skin disorders that can cause rashes. These are usually not serious unless ...Read more


2

2
Strep+amoxicillin=6days itchy rash=allergy.7days ago-amox+benadryl=itchy.3days ago-bendryl+60-10mg each day prednisone+hydroxyzine=itchy call dr? ×rx?

Strep+amoxicillin=6days itchy rash=allergy.7days ago-amox+benadryl=itchy.3days ago-bendryl+60-10mg each day prednisone+hydroxyzine=itchy call dr? ×rx?

Possibly amox: Amoxicillin not commonly causes a skin rash but i cannot tell whether your rash started before or after you started taking amoxicillin. Strep infection may rarely cause a rash as well. Yes, do call your doctor. ...Read more

3

3
Dry colorless itchy rash after amoxicillin rash. Worried?

Dry colorless itchy rash after amoxicillin rash. Worried?

Not enough info: You should be worried if you have any difficulty breathing, nausea, vomiting and belly pain after an allergic reaction to Amoxicillin since it's the indication of an ongoing anaphylaxis reaction and can be life threatening. If it's not the case or the rashes occurr way after you got the Amoxicillin rashes, it is something else. Should check with your doctor. Need to see it to know what it is. ...Read more

4

4
Was prescribed amoxicillin for tonsilitis. Within 4 days i broke out in an itchy full body rash. After 3 weeks, still here. What can it be? Allergy?

Allergic reaction: Amoxicillin is the most common antibiotic to cause drug rashes. The rashes include hives or another rash known as a dermal hypersensitivity reaction. Hives can linger for weeks after the medication is discontinued. See a physician who may recommend an antihistamine and topical steroid cream to treat the rash. In some cases, a course of oral steroids is needed for the rash to resolve more quickly. ...Read more

8

8
I given amoxicillin when my mono was misdiagnosed as strep. I now have a full body and extremely itchy rash. I am on prednisone. Relief from itching?

Common: This is a common problem when amoxicillin is prescribed for a viral infection especially mono. You may try topical agents such as Gold Bond anti-itch or TriCalm. Antihistamine does not work well in this condition but if the problem is severe, your doctor may consider putting you on a short course of prednisone. ...Read more

See 2 more doctor answers
9

9
I was taking Amoxicillin for Strep throat and 8 days in I got an itchy rash that quickly spread to my whole upper body (lower body only light rash). I'm in a third world country. What should I do?

I was taking Amoxicillin for Strep throat and 8 days in I got an itchy rash that quickly spread to my whole upper body (lower body only light rash). I'm in a third world country. What should I do?

Stop Amoxicillin: I would think it is a type III (not anaphylactic) reaction to penicillin. It is usually self limited. I would stop the Penicillin as strept thoat is usually cured with penicillins in 7 days or less. You can take anthistamines such as bendaryl or zyrtec (cetirizine) for rash or itch. It should improve on its own in a few days. If the rash does persist, or any new symptoms, seek medical care. ...Read more

See 1 more doctor answer
10

10
Hi I've recently had a tooth infection that lead to bacterial tonsillitis and I've just finished a 7 day course of amoxicillin and on the 7th day I've developed a bodily rash that is quite itchy and the marks look a bit like light red 1-2mm diameter spot

Hi I've recently had a tooth infection that lead to bacterial tonsillitis and I've just finished a 7 day course of amoxicillin and on the 7th day I've developed a bodily rash that is quite itchy and the  marks look a bit like light red 1-2mm diameter spot

Four things now!: 1. Stop the Amoxicillin immediately. 2. Take some OTC Benedryl as directions unless you can't for any reason. 3. Call you doctor for advice. 4. If your symptoms get worse or you have trouble breathing or swallowing, have someone take you to ER immediately. ...Read more

See 1 more doctor answer

Amoxicillin (Definition)

Amoxicillin is in the penicillin class of antibiotics. All penicillins are distinguished by the presence of a beta-lactam ring, and are known to kill bacteria by inhibiting synthesis (production) ...Read more


Dr. John Chiu
2,561 doctors shared insights

Skin Rash (Definition)

A skin rash is a symptom in which a person has changes on part or all of his skin, such as color changes, bumps, blisters, oozing, peeling, ...Read more